MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic procedure the ventralight st w/echo ps mesh was inserted through the 8mm robotic trocar, the mesh got stuck and resulted in a piece of the mesh/positioning system breaking when removed.It was reported that the mesh did not enter the abdomen and all pieces were removed.As reported, another of the same device was used to complete the procedure using upsized trocar.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, an 8mm trocar was used to deploy the 6¿x 8¿ ventralight st w/echo ps resulting in the separation of a piece of the device within the trocar.The instructions-for-use (ifu), supplied with the device recommends the use of a minimum 12mm trocar for the product code (5955680) used.The trocar size was increased and another 6¿x 8¿ ventralight st w/echo ps was successfully deployed and implanted.Based on the information provided, this event is identified as a use related issue due to the incorrect (too small) trocar size used.Review of manufacturing records confirms product was manufactured to specification.(b)(4).Per the ifu "the ventralight st mesh with echo ps positioning system must be rolled immediately after hydration.Using the introducer tool or grasper roll the ventralight st mesh with echo ps positioning system parallel to the bard logo with the polypropylene on the outside and bioresorbable coated side with the echo ps positioning system on the inside.Insert into the abdomen through the recommended minimum trocar or trocar incision site.Do not force the device through the trocar.If the ventralight¿ st mesh with echo ps positioning system will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar".
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, an 8mm trocar was used to deploy the 6¿x 8¿ ventralight st w/echo ps resulting in the separation of a piece of the device within the trocar.The instructions-for-use (ifu), supplied with the device recommends the use of a minimum 12mm trocar for the product code (5955680) used.The trocar size was increased and another 6¿x 8¿ ventralight st w/echo ps was successfully deployed and implanted.Based on the information provided, this event is identified as a use related issue due to the incorrect (too small) trocar size used.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in october 2022.Per the ifu "the ventralight st mesh with echo ps positioning system must be rolled immediately after hydration.Using the introducer tool or grasper roll the ventralight st mesh with echo ps positioning system parallel to the bard logo with the polypropylene on the outside and bioresorbable coated side with the echo ps positioning system on the inside.Insert into the abdomen through the recommended minimum trocar or trocar incision site.Do not force the device through the trocar.If the ventralight¿ st mesh with echo ps positioning system will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar".Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to correct the patient id which was inadvertently entered in the initial mdr.Updated fields: b4, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - sample discarded.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16538667
Report Number1213643-2023-00086
Device Sequence Number6325575
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number5955680
Device Lot NumberHUGV0250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown